Metformin making me sleepy

ShellChelle
By ShellChelle Latest Reply 2014-08-05 16:56:44 -0500
Started 2014-08-05 10:58:21 -0500

I was recently diagnosed with T2 and started taking Metformin (500 mg/1x day) on Sunday. I noticed that 45 mins-1 hour after taking it I get really sleepy. Is this a normal side effect? Is it okay to switch to taking it at night before bed instead of in the morning?


4 replies

Gabby
GabbyPA 2014-08-05 16:51:06 -0500 Report

I have never heard of it making you sleepy. Did you test to see if maybe it is dropping you low enough to change how you feel? Sometimes all the changes (for the good) that our bodies go through make us feel funny because we are used to being a different way.

ShellChelle
ShellChelle 2014-08-05 16:56:44 -0500 Report

I just got my meter last night, so I will start testing to see if my BG is low when I am feeling sleepy. Maybe it is just all of the changes…the new diet, increase exercise, etc… but it does seem to happen after taking the Metformin.

Just Joyce
Just Joyce 2014-08-05 11:58:23 -0500 Report

I have been taking Metformin for 7 years and it has never made me sleepy. I take it at night before bed and I am up till 2 in the morning watching tv, reading or playing games on my tablet. But then I am a night owl.

I take mine at night because that is when the doctor wanted me to take it. I can't tell you when to take it because I am not your doctor. I get up kind of early and notice that I get sleepy mid morning especially if I was up half the night watching something good or reading a book I cannot put down.

Talk to your doctor because I have not noticed sleepiness but medication can have different effects on different people.